MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIOSURE HA 10MM X 30MM; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. BIOSURE HA 10MM X 30MM; SCREW, FIXATION, BONE
Model Number 72201786
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Cyst(s) (1800); Injury (2348)
Date of Event 08/27/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery had to be performed to remove a biosure ha screw from the bone after one year.A bone cyst was found during the procedure.It is unknown how the procedure was completed and if a delay occurred.Patient outcome is unknown.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10: additional information on b5.
 
Event or Problem Description
It was reported that a revision surgery had to be performed to remove a biosure ha screw from the bone after one year.A bone cyst was found during the procedure.The screw was easily removed and the bone cyst was removed and cleaned.No other products were placed in the patient at this time.The fixation of the primary repair was not compromised.No other complications were reported.
 
Additional Manufacturer Narrative
The reported device, used in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.Insufficient product identification information was provided and thus a manufacturing record review could not be conducted.A complaint history review concluded this was an isolated event.A review of the instructions for use found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A review of risk management files found that the reported failure was documented appropriately.Clinical evaluation found that no further medical assessment is warranted at this time.A relationship, if any, between the subject device and the reported event could not be determined.If the product associated with this event is returned at a future date, this evaluation will be reopened for investigation.Internal complaint reference:(b)(4).

Brand Name
BIOSURE HA 10MM X 30MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key10558124
Report Number1219602-2020-01433
Device Sequence Number14151526
Product Code HWC
UDI-Device Identifier03596010611826
UDI-Public03596010611826
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K080358
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number72201786
Device Catalogue Number72201786
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/27/2020
Supplement Date Received by Manufacturer09/18/2020
05/05/2021
Initial Report FDA Received Date09/20/2020
Supplement Report FDA Received Date09/24/2020
05/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;